Pacific Journal of Mathematics

Braid commutators and Vassiliev invariants.

Ted Stanford

Article information

Source
Pacific J. Math., Volume 174, Number 1 (1996), 269-276.

Dates
First available in Project Euclid: 6 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102365368

Mathematical Reviews number (MathSciNet)
MR1398378

Zentralblatt MATH identifier
0868.57016

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 20F36: Braid groups; Artin groups

Citation

Stanford, Ted. Braid commutators and Vassiliev invariants. Pacific J. Math. 174 (1996), no. 1, 269--276. https://projecteuclid.org/euclid.pjm/1102365368


Export citation

References

  • [B-N] D. Bar-Natan, On the Vassilievknot invariants, Topology, 34 (1995), 423-472.
  • [B] J.S. Birman, New points of view in knot theory, Amer. Math. Soc. Bull., 28, No. 2 (1993).
  • [BL] J.S. Birman and X.-S. Lin, Knot polynomials and Vassiliev's invariants, Inventiones mathematical, 111 (1993), 225-270.
  • [BM] J.S. Birman and W.W. Menasco, Studying links via closed braids III: classifying links which are closed 3-braids, Pacific J. Math., 161 (1993), 25-113.
  • [FR] M. Falk and R. Randell, Pure braid groups and products of free groups, Contempo- rary Mathematics, 78 (1988), 217-228.
  • [Gul] M.N. Gusarov, A new form of the Conway-Jones polynomial of oriented links, in "Topology of Manifolds and Varieties" (O. Viro, Editor), Amer. Math. Soc, Prov- idence 1994, 167-172.
  • [Gu2] M.N. Gusarov, On n-equivalence of knots and invariants of finite degree, in "Topology pf Manifolds and Varieties" (O. Viro, Editor), Amer. Math. Soc, Providence 1994, 173-192.
  • [LI] X.-S. Lin, Vertex models, quantum groups and Vassiliev's knot invariants, preprint, Columbia University, 1991.
  • [L2] X.-S. Lin, Finite-type link invariants of 3-manifolds, Topology, 33 (1994).
  • [LS] R.C. Lyndon and P.E. Shupp, Combinatorial group theory, Springer-Verlag, 1977.
  • [Me] W.W. Menasco, Closed incompressible surfaces in alternating knot and link com- plements, Topology, 23 (1984), 37-44.
  • [Mu] K. Murasugi, Jones polynomials and classical conjectures in knot theory, Topology, 26 (1987), 187-194.
  • [O] Y. Ohyama, Vassiliev invariants and similarity of knots, Amer. Math. Soc Proc, 123 (1995), 287-291.
  • [S] T. Stanford, Finite-type invariants of knots, links, and graphs, to appear in Topol- ogy-
  • [V] V.A. Vassiliev, Cohomology of knot spaces, in Theory of Singularities and Its Ap- plications (ed. V.I. Arnold), Advances in Soviet Mathematics, Vol. 1, AMS, 1990.